MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBE-150
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
A stealth gen2 peripheral orbital atherectomy device was selected for treatment of a 99% stenosed, severely calcified lesion in the mid to distal anterior tibial artery.The artery was not tortuous and 2.0mm in diameter.Treatment was started on low speed, however, the oad did not pass through the lesion.Medium speed was selected, and additional force was applied.The crown stayed in place proximal to the lesion, however, the distal tip of the driveshaft advance through the lesion.The crown was observed to be detached.A balloon was inflated to 2 atms and used to retrieve the crown from the vessel.Additional balloon angioplasty was used to complete the procedure for a good result.
 
Additional Manufacturer Narrative
The reported oad was received for analysis.The driveshaft crown was detached.No additional damage was visually observed on the oad.Scanning electron microscopy (sem) analysis of the solder bond location found solder residue with rotational displacement.This damage likely occurred from spinning within the detached crown during the procedure.A review of the device data did not identify evidence that the device was traversed with excessive force.Analysis was unable to confirm that the solder had been sufficiently wetted to the driveshaft filars.Therefore, it is concluded that the crown solder bond did not meet the intended use for the oad, and the root cause of the detached crown is considered to be a manufacturing issue due to an insufficient solder bond.A guide wire was passed through the oad driveshaft and handle with no issue.The oad was tested, spun on all speeds, and functioned as intended.At the conclusion of the device analysis, the reported event of the crown detaching from the driveshaft was confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).

Brand Name
STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key11575479
Report Number3004742232-2021-00094
Device Sequence Number3598928
Product Code MCW
UDI-Device Identifier10850000491332
UDI-Public(01)10850000491332(17)220430(10)324129
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberDBE-150
Device Catalogue Number7-10059-08
Device Lot Number324129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;